Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 107, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Jul 21, 2021, 9:08 AM CDT for Hinds County, Warren County, Mississippi. It took effect at Jul 22, 2021, 4:00 PM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2021, 9:08 AM CDT (14:08 UTC)
- In effect from
- Jul 22, 2021, 4:00 PM CDT
- Expired
- Jul 26, 2021, 9:02 AM CDT
- In force
- 4 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hinds County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 75 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River near Bovina (BOVM6). The gauge peaked at 27.68 ft at Jul 25, 2021, 7:00 PM CDT.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07290000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
944
WGUS44 KJAN 211408
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
908 AM CDT Wed Jul 21 2021
...The National Weather Service in Jackson MS has issued a Flood
Warning for the following rivers in Mississippi...
Big Black River Near Bovina affecting Warren and Hinds Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening at 8 PM CDT.
&&
MSC049-149-220215-
/O.NEW.KJAN.FL.W.0107.210722T2100Z-210725T0600Z/
/BOVM6.1.ER.210722T2100Z.210723T1200Z.210724T1200Z.NO/
908 AM CDT Wed Jul 21 2021
The National Weather Service in Jackson has issued a
* Flood Warning for
the Big Black River Near Bovina.
* From Thursday afternoon to late Saturday night.
* At 8:15 AM CDT Wednesday the stage was 24.9 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow afternoon to a crest of 28.5 feet on Friday morning.
* Impact...At 28.0 feet, Low-lying agricultural land near the river
begins to flood.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Thu Fri Sat
Big Black River
Bovina 28.0 24.9 Wed 8 am CDT 27.2 28.5 28.0
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$
210 follow-up statements
725
WGUS84 KJAN 220040
FLSJAN
Flood Statement
National Weather Service Jackson MS
740 PM CDT Wed Jul 21 2021
...The Flood Warning is extended for the following river in
Mississippi...
Big Black River Near Bovina affecting Warren and Hinds Counties.
...The Flood Warning continues for the following river in
Mississippi...
Big Black River Near Bentonia affecting Madison and Yazoo
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Thursday morning at 900 AM CDT.
&&
MSC089-163-221245-
/O.EXT.KJAN.FL.W.0104.000000T0000Z-210723T2308Z/
/BTAM6.1.ER.210719T2026Z.210722T0000Z.210723T0508Z.NO/
740 PM CDT Wed Jul 21 2021
...The Flood Warning is now in effect until Friday evening...
The Flood Warning continues for
the Big Black River Near Bentonia.
* Until Friday evening.
* At 7:00 PM CDT Wednesday the stage was 24.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early
Friday morning and continue falling to 13.8 feet Monday evening.
* Impact...At 25.0 feet, Extensive flooding of agricultural land is
occurring.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Big Black River
Bentonia 22.0 24.5 Wed 7 pm CDT 22.6 20.0 17.0
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-221245-
/O.EXT.KJAN.FL.W.0107.210723T0112Z-210725T0600Z/
/BOVM6.1.ER.210723T0112Z.210723T1200Z.210724T1200Z.NO/
740 PM CDT Wed Jul 21 2021
...The Flood Warning is now in effect until early Sunday morning...
The Flood Warning continues for
the Big Black River Near Bovina.
* From Thursday evening to late Saturday night.
* At 7:15 PM CDT Wednesday the stage was 25.4 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 28.5 feet Friday morning. It will
then fall below flood stage Saturday morning.
* Impact...At 28.0 feet, Low-lying agricultural land near the river
begins to flood.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Big Black River
Bovina 28.0 25.4 Wed 7 pm CDT 27.9 28.5 26.7
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$924
WGUS84 KJAN 221413
FLSJAN
Flood Statement
National Weather Service Jackson MS
Issued by National Weather Service Shreveport LA
913 AM CDT Thu Jul 22 2021
...The Flood Warning is extended for the following river in
Mississippi...
Big Black River Near Bovina affecting Warren and Hinds Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening at 1015 PM CDT.
&&
MSC049-149-230315-
/O.EXT.KJAN.FL.W.0107.210725T0000Z-000000T0000Z/
/BOVM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
913 AM CDT Thu Jul 22 2021
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Big Black River Near Bovina.
* From Saturday evening until further notice.
* At 8:15 AM CDT Thursday the stage was 25.7 feet.
* Flood stage is 28 feet.
* Minor flooding is forecast.
* Forecast...The Big Black River near Bovina is expected to rise
above flood stage Saturday evening and continue rising to a crest
of 28.5 feet Monday evening.
* Impact...At 28.0 feet, Low-lying agricultural land near the river
begins to flood.
* Flood History...This crest compares to a previous crest of 28.5
feet on 01/24/1999.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Fri Sat Sun
Big Black River
Bovina 28.0 25.7 Thu 8 am CDT 26.7 27.6 28.2
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$
VIII/KSHV876
WGUS84 KJAN 230035
FLSJAN
Flood Statement
National Weather Service Jackson MS
735 PM CDT Thu Jul 22 2021
...The Flood Warning is extended for the following river in
Mississippi...
Big Black River Near Bentonia affecting Madison and Yazoo
Counties.
...The Flood Warning continues for the following river in
Mississippi...
Big Black River Near Bovina affecting Warren and Hinds Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Friday morning at 900 AM CDT.
&&
MSC089-163-231245-
/O.EXT.KJAN.FL.W.0104.000000T0000Z-210725T2332Z/
/BTAM6.2.ER.210719T2026Z.210723T1200Z.210725T0532Z.NO/
735 PM CDT Thu Jul 22 2021
...The Flood Warning is now in effect until Sunday evening...
The Flood Warning continues for
the Big Black River Near Bentonia.
* Until Sunday evening.
* At 7:00 PM CDT Thursday the stage was 25.3 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 25.4 feet
tomorrow morning. It will then fall below flood stage early Sunday
morning.
* Impact...At 25.0 feet, Extensive flooding of agricultural land is
occurring.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun
Big Black River
Bentonia 22.0 25.3 Thu 7 pm CDT 25.3 23.2 18.9
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-231245-
/O.CON.KJAN.FL.W.0107.210725T0000Z-000000T0000Z/
/BOVM6.1.ER.210725T0000Z.210727T0000Z.000000T0000Z.NO/
735 PM CDT Thu Jul 22 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Black River Near Bovina.
* From Saturday evening until further notice.
* At 7:15 PM CDT Thursday the stage was 26.1 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
Saturday evening and continue rising to a crest of 28.5 feet
Monday evening.
* Impact...At 28.0 feet, Low-lying agricultural land near the river
begins to flood.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun
Big Black River
Bovina 28.0 26.1 Thu 7 pm CDT 27.2 28.0 28.3
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$595
WGUS84 KJAN 231405
FLSJAN
Flood Statement
National Weather Service Jackson MS
905 AM CDT Fri Jul 23 2021
...The Flood Warning is extended for the following rivers in
Mississippi...
Big Black River Near Bentonia affecting Madison and Yazoo
Counties.
Big Black River Near Bovina affecting Warren and Hinds Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening at 8 PM CDT.
&&
MSC089-163-240215-
/O.EXT.KJAN.FL.W.0104.000000T0000Z-210726T0454Z/
/BTAM6.2.ER.210719T2026Z.210723T1800Z.210725T1054Z.NO/
905 AM CDT Fri Jul 23 2021
...The Flood Warning is now in effect until late Sunday evening...
The Flood Warning continues for
the Big Black River Near Bentonia.
* Until Sunday evening.
* At 8:00 AM CDT Friday the stage was 25.6 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is near crest this morning. The river should
begin falling late tonight and will fall below flood stage early
Sunday morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sat Sun Mon
Big Black River
Bentonia 22.0 25.6 Fri 8 am CDT 25.2 21.8 17.0
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-240215-
/O.EXT.KJAN.FL.W.0107.210725T0300Z-210729T0201Z/
/BOVM6.1.ER.210725T0300Z.210727T0000Z.210728T0800Z.NO/
905 AM CDT Fri Jul 23 2021
...The Flood Warning is now in effect until late Wednesday evening...
The Flood Warning continues for
the Big Black River Near Bovina.
* From Saturday evening to Wednesday evening.
* At 8:15 AM CDT Friday the stage was 26.4 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tomorrow evening to a crest of 28.5 feet Monday evening.
* Impact...At 28.0 feet, Low-lying agricultural land near the river
begins to flood.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sat Sun Mon
Big Black River
Bovina 28.0 26.4 Fri 8 am CDT 27.3 28.3 28.4
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$
2025
WGUS84 KJAN 240028
FLSJAN
Flood Statement
National Weather Service Jackson MS
728 PM CDT Fri Jul 23 2021
...The Flood Warning is extended for the following river in
Mississippi...
Big Black River Near Bovina affecting Warren and Hinds Counties.
...The Flood Warning continues for the following river in
Mississippi...
Big Black River Near Bentonia affecting Madison and Yazoo
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Saturday morning at 900 AM CDT.
&&
MSC049-149-241230-
/O.EXT.KJAN.FL.W.0107.210725T0300Z-210729T0400Z/
/BOVM6.1.ER.210725T0300Z.210727T0000Z.210728T1000Z.NO/
728 PM CDT Fri Jul 23 2021
...The Flood Warning is now in effect until late Wednesday evening...
The Flood Warning continues for
the Big Black River Near Bovina.
* From Saturday evening to Wednesday evening.
* At 7:15 PM CDT Friday the stage was 26.7 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
tomorrow evening to a crest of 28.5 feet Monday evening. It will
then fall below flood stage early Wednesday morning.
* Impact...At 28.0 feet, Low-lying agricultural land near the river
begins to flood.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Big Black River
Bovina 28.0 26.7 Fri 7 pm CDT 27.9 28.4 28.5
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$
MSC089-163-241230-
/O.CON.KJAN.FL.W.0104.000000T0000Z-210726T0454Z/
/BTAM6.2.ER.210719T2026Z.210723T1600Z.210725T1054Z.NO/
728 PM CDT Fri Jul 23 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Black River Near Bentonia.
* Until Sunday evening.
* At 7:00 PM CDT Friday the stage was 25.5 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to fall below flood stage early
Sunday morning and continue falling to 13.0 feet Wednesday evening.
* Impact...At 25.0 feet, Extensive flooding of agricultural land is
occurring.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Big Black River
Bentonia 22.0 25.5 Fri 7 pm CDT 24.1 19.3 15.5
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$546
WGUS84 KJAN 241521
FLSJAN
Flood Statement
National Weather Service Jackson MS
1021 AM CDT Sat Jul 24 2021
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River Near Bentonia affecting Madison and Yazoo
Counties.
Big Black River Near Bovina affecting Warren and Hinds Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening at 1030 PM CDT.
&&
MSC089-163-250330-
/O.EXT.KJAN.FL.W.0104.000000T0000Z-210726T0200Z/
/BTAM6.2.ER.210719T2026Z.210723T1600Z.210725T0800Z.NO/
1021 AM CDT Sat Jul 24 2021
...The Flood Warning is now in effect until late tomorrow evening...
The Flood Warning continues for
the Big Black River Near Bentonia.
* Until Sunday evening.
* At 9:00 AM CDT Saturday the stage was 24.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:00 AM CDT Saturday was 25.6 feet.
* Forecast...The river is expected to fall below flood stage late
tonight and continue falling to 14.3 feet Thursday morning.
* Impact...At 23.5 feet, Agricultural land near the river begins to
flood.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Big Black River
Bentonia 22.0 24.2 Sat 9 am CDT 20.7 18.3 16.2
&&
LAT...LON 3256 9064 3281 9012 3291 9006 3285 8987
3272 8996 3245 9052
$$
MSC049-149-250330-
/O.EXT.KJAN.FL.W.0107.210725T1800Z-210727T1800Z/
/BOVM6.1.ER.210725T1800Z.210726T0600Z.210727T0000Z.NO/
1021 AM CDT Sat Jul 24 2021
...The Flood Warning is now in effect until early Tuesday
afternoon...
The Flood Warning continues for
the Big Black River Near Bovina.
* From Sunday afternoon to Tuesday afternoon.
* At 9:15 AM CDT Saturday the stage was 27.0 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
tomorrow afternoon to a crest of 28.5 feet early Monday morning.
It will then fall below flood stage Monday evening.
* Impact...At 28.0 feet, Low-lying agricultural land near the river
begins to flood.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Big Black River
Bovina 28.0 27.0 Sat 9 am CDT 28.0 28.3 26.8
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$
TW867
WGUS84 KJAN 250024
FLSJAN
Flood Statement
National Weather Service Jackson MS
724 PM CDT Sat Jul 24 2021
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River Near Bovina affecting Warren and Hinds Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Sunday morning at 900 AM CDT.
&&
MSC049-149-251230-
/O.CON.KJAN.FL.W.0107.210725T1800Z-210727T1800Z/
/BOVM6.1.ER.210725T1800Z.210726T0600Z.210727T0000Z.NO/
724 PM CDT Sat Jul 24 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Big Black River Near Bovina.
* From Sunday afternoon to Tuesday afternoon.
* At 6:15 PM CDT Saturday the stage was 27.3 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
tomorrow afternoon and crest at 28.5 feet early Monday morning. It
will then fall below flood stage Monday evening.
* Impact...At 28.0 feet, Low-lying agricultural land near the river
begins to flood.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Big Black River
Bovina 28.0 27.3 Sat 6 pm CDT 28.3 28.0 26.3
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$
AJ486
WGUS84 KJAN 251449
FLSJAN
Flood Statement
National Weather Service Jackson MS
949 AM CDT Sun Jul 25 2021
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River Near Bovina affecting Warren and Hinds Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening at 1000 PM CDT.
&&
MSC049-149-260300-
/O.EXT.KJAN.FL.W.0107.210726T0600Z-210727T0600Z/
/BOVM6.1.ER.210726T0600Z.210726T0600Z.210726T1200Z.NO/
949 AM CDT Sun Jul 25 2021
...The Flood Warning is now in effect until early Tuesday morning...
The Flood Warning continues for
the Big Black River Near Bovina.
* From late tonight to late Monday night.
* At 9:15 AM CDT Sunday the stage was 27.6 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just
after midnight tonight to a crest of 28.0 feet just after midnight
tonight. It will then fall below flood stage tomorrow morning.
* Impact...At 28.0 feet, Low-lying agricultural land near the river
begins to flood.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Mon Tue Wed
Big Black River
Bovina 28.0 27.6 Sun 9 am CDT 28.0 25.9 23.9
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$
TW446
WGUS84 KJAN 260032
FLSJAN
Flood Statement
National Weather Service Jackson MS
732 PM CDT Sun Jul 25 2021
...The Flood Warning is extended for the following rivers in
Mississippi...
Big Black River Near Bovina affecting Warren and Hinds Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Monday morning at 900 AM CDT.
&&
MSC049-149-261245-
/O.EXT.KJAN.FL.W.0107.210726T1200Z-210727T0600Z/
/BOVM6.1.ER.210726T1200Z.210726T1200Z.210726T1200Z.NO/
732 PM CDT Sun Jul 25 2021
...The Flood Warning is now in effect until early Tuesday morning...
The Flood Warning continues for
the Big Black River Near Bovina.
* From Monday morning to late Monday night.
* At 7:15 PM CDT Sunday the stage was 27.7 feet.
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 28.0 feet
tomorrow morning.
* Impact...At 28.0 feet, Low-lying agricultural land near the river
begins to flood.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Big Black River
Bovina 28.0 27.7 Sun 7 pm CDT 27.0 25.0 22.8
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$
AJ650
WGUS84 KJAN 261402
FLSJAN
Flood Statement
National Weather Service Jackson MS
902 AM CDT Mon Jul 26 2021
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Big Black River Near Bovina affecting Warren and Hinds Counties.
MSC049-149-261515-
/O.CAN.KJAN.FL.W.0107.000000T0000Z-210726T1402Z/
/BOVM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
902 AM CDT Mon Jul 26 2021
...The Flood Warning for the Big Black River Near Bovina has been
cancelled...
The Flood Warning is cancelled for
the Big Black River Near Bovina.
* At 8:15 AM CDT Monday the stage was 26.9 feet.
* Flood stage is 28.0 feet.
* Forecast...The river has crested below flood stage and is expected
to fall to 12.9 feet by Saturday morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Tue Wed Thu
Big Black River
Bovina 28.0 26.9 Mon 8 am CDT 21.9 17.8 15.1
&&
LAT...LON 3217 9093 3224 9078 3256 9064 3245 9052
3218 9065 3204 9102
$$
2What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jul 21, 6:15 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 21, 6:15 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Jackson MS 615 AM CDT Wed Jul 21 2021 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: An expansive low stratus deck with MVFR to LIFR ceilings remains draped across the area early this morning. In addition, a few terminals have noted patchy fog as well. The low stratus deck will gradually lift through the morning with a return to VFR conditions by the mid morning hours. Afternoon showers and thunderstorms will once again result in the potential for VCTS at all terminals with brief reductions in visibility and ceiling with any storms. Another low stratus is forecast to build in across much of the area overnight tonight into early tomorrow morning. Will add mention of MVFR ceilings for now, but IFR or lower may once again plague the area. Winds will be light through the period. /TW/ && .DISCUSSION... Today and tonight: A closed upper low that broke off from northern stream flow yesterday will continue to retrograde westward and is progged to be located over central Texas by Thursday morning. As a result, weak height rises will overspread the area as sub-tropical ridging extending from the Bahamas into the eastern Gulf of Mexico expands westward. Weak southerly to southwesterly flow will remain in place with sufficient deep moisture, however, a lack of synoptic scale forcing will result in lower coverage of showers and thunderstorms today compared to the last several days. Scattered coverage is expected generally along and southeast of the Natchez Trace corridor within a low-level ThetaE ridge with isolated coverage further northwest. While locally heavy rainfall and perhaps a few strong wind gusts cannot be ruled out, the environment is overall not expected to be conducive for flash flooding and microbursts. Weak and near moist adiabatic lapse rates along with tall skinny CAPE profiles will greatly limit storm strength. Less coverage of afternoon storms and clouds will yield warmer temperatures today with afternoon highs climbing back into the upper 80s with a few readings in the low 90s possible. A few showers and storms may linger into the early evening hours, but expected activity to wane after sunset with loss of daytime heating. Overnight lows will be mild in the low to mid 70s. /TW/ Thursday through Monday... The large scale pattern for late week into early next week will be defined by significantly amplified 500 mb flow across the CONUS with deep troughing east of the Arklamiss and a stout ridge exerting control over the west. Heights will be rising and rain chances dropping a bit for our area as the frequent upper troughing begins to transition into more ridging. The tug of war between the ridge and trough continues, with the ridging gaining some ground. At 500 mb, heights will increase from an observed 577~ dam on the 7/21 00z JAN sounding (~6 dam below average) to 594-596 dam (~1-2 dam above average) by Thursday into Friday. For sensible weather, we begin to see a noticeable shift in the pattern by the end of the week with showers and storms becoming largely confined to the afternoons and early evenings and temperatures approaching 90 F in some locations. Daily highs will be significantly modulated each day locally, dependent upon the locations of individual showers and storms. In general, most areas will see temperatures rising into the lower 90s F by the weekend and into next week. Rain chances may be slightly higher in the east than the west each day, with slightly lower heights owing to being a bit further away from the oppressive deep layer ridge anchored over the western US. Forecast instability will be a bit lower than we have been seeing, with warmer temperatures aloft resulting in less-steep midlevel lapse rates. This may result in a lowering of the daily microburst threat. Regardless, daily MLCAPE may exceed 2,000 J/KG with a very humid boundary layer and rapid diurnal warming under partly cloudy to mostly clear skies each morning. This will be sufficient for isolated strong storms that may produce gusty winds, frequent lightning, and very heavy rain. Therefore, some localized flash flooding in urban or poor drainage areas will be possible with slow moving thunderstorms. With high humidity (Surface Dew Points >70 F) and warming temperatures, heat stress will be a concern through the forecast period. Heat indices will likely reach 100 F by the weekend, and may approach 105 F as we start the next week. As the forecast still calls for only the marginal heat stress scenario (100-105 F), hazard products will not be generated though any deviation in the forecast towards a warmer solution would necessitate issuance. The tropics remain quiet and no impacts from organized tropical weather is expected through the start of next week. /86/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 88 73 91 74 / 50 38 36 14 Meridian 87 72 90 73 / 52 50 44 17 Vicksburg 90 74 91 75 / 49 35 25 10 Hattiesburg 88 74 91 75 / 50 49 35 11 Natchez 88 72 91 74 / 45 41 25 8 Greenville 87 73 89 73 / 51 26 35 11 Greenwood 88 72 90 73 / 51 34 45 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/LP
Hazardous weather outlook, Jul 21, 2:22 AM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 222 AM CDT Wed Jul 21 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 220730- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 222 AM CDT Wed Jul 21 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 1 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.